MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT190HS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guidewire device was being used to treat a mammary graft in the distal left anterior descending artery.The lesion was moderately tortuous, moderately calcified with 95% stenosis.No damage was noted to the packaging and no issues were noted to the device when removing from the packaging per the ifu.The device was inspected and prepped per the ifu with no issues noted.The wire tip was formed by the physician.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during insertion and delivery.It was reported that the lad was wired through a lima graft with the cougar xt 190cm wire inside a non medtronic microcatheter.Resistance was felt when wiring the vessel and it was felt that the wire was starting to uncoil at that point.As the cougar wire was being removed resistance was encountered.The wire was removed safely from the patient however it was observed that the wire started to uncoil.The uncoiling occurred when the device was in the patient.The coils became stretched.There was no fracture of the coil.There was not a complete detachment of the wire.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: one still image was received for analysis of a coiled-up guidewire on the device packaging.Lot number: g19a04564 and device information on the packaging matches details in the complaint file.The wire appears to have unraveled from the distal end.The coils appear stretched.It cannot be confirmed from the image provided whether there is any other deformation to the wire.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9705038
Report Number1220452-2020-00019
Device Sequence Number3675529
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberCGRXT190HS
Device Catalogue NumberCGRXT190HS
Device Lot NumberG19A04564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1